MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER OPTIFLEX¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER OPTIFLEX¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device component code relates to device problem code for the investigation results of pull wire broken.A visual analysis of the returned device found that the sheath was kinked at the proximal end (near to the handle) and buckled.Additionally, the pull wire was broken and kinked from the handle cannula.Functional inspection was performed and found that the basket would not open.It is possible that the way in which the device was handled and manipulated during procedure may have contributed to the failures noted.Moreover, the failures found (sheath kinked/buckled, pull wire kinked/broken) could have been caused due to the excessive force or twisting of the device by the user and affected the device's ability to extend the basket.Based on the information available, the most probable cause of this complaint is operational context, probably due to anatomical/procedural factors encountered during the procedure, performance was limited.The device history record review found the device met all manufacturing specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex¿ nitinol retrieval basket was used in the kidney during a ureteroscopy procedure with stone removal performed on (b)(6) 2018.According to the complainant, during the procedure, the basket could not be opened and closed freely.The stone was within 2 cm and was located in upper ureter, renal pelvis and calyx.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results; pull wire broken.

Brand Name
OPTIFLEX¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7324504
Report Number3005099803-2018-00638
Device Sequence Number109879
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number19107513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight55